Acne and Zantac: Is there a relationship?

Ranitidine (Zantac) was one of the first H2 blocking agents developed to treat peptic ulcer disease. The drug acts by suppressing acid production and has been found to be very effective in treating gastric upset. Since the drug was developed more than 30 years ago, newer generations of the same class of drugs have also been developed.

Zantac is primarily used to treat

- peptic ulcer disease

- Gastroesophageal reflux.

- Zollinger Ellison syndrome (cancer which causes acid secretion)

Zantac is available as an over the counter medication and taken twice a day

Today the drug has largely been replaced by more effective proton pump inhibitors such as omeprazole

Zantac does have a few side effects, most of which are rare. It may cause



- headache

- general malaise, dizziness,

- insomnia

- fast or slow heart rates

- constipation, diarrhea

- abdominal pain from pancreatitis

- elevation of liver enzymes

- muscle and joint pain

- decrease in blood counts

- breast growth in males

.

The drug has been reported to cases a skin rash or loss of hair. Zantac does not cause acne and has not been associated with flaring of acne. The few reports which indicate acne after taking zantac are simply coincidental and not associated with zantac.

Zantac has been taken by millions of individuals all over the world, and there is no relationship between acne and zantac.


Suggested Doctors

Sorry, there are no matching doctors in your area
Please choose a different location

,

,

See more Suggested Doctors
Have specific questions?
ASK A DOCTOR

Before & After Photos

Suggested Doctors

Sorry, there are no matching doctors in your area
Please choose a different location

,

,

See more Suggested Doctors

Recently Asked Questions